Alert archive / Wyoming / High Wind Warnings in 2015

High Wind Warning 15, NWS Riverton, WY

November 16, 2015Johnson County, Wyoming

NWS Riverton, WY issued this high wind warning at Nov 16, 2015, 1:48 AM MST for Johnson County, Wyoming. It took effect at Nov 16, 2015, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2015, 1:48 AM MST (08:48 UTC)
In effect from
Nov 16, 2015, 12:00 PM MST
Expired
Nov 16, 2015, 8:10 PM MST
In force
8 hr
Issued by
NWS Riverton, WY

County Johnson County, WY

The radar

The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2015-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2015-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3058 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WWUS75 KRIW 160848
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
148 AM MST MON NOV 16 2015

...VERY STRONG NORTH WIND EXPECTED IN JOHNSON COUNTY TODAY...

.A STRONG COLD FRONT WILL BLAST SOUTH ACROSS THE AREA ON TODAY
WITH THE POTENTIAL FOR HIGH WINDS ACROSS NORTHERN JOHNSON COUNTY
ALONG WITH SCATTERED SNOW SHOWERS.

WYZ010-162300-
/O.UPG.KRIW.HW.A.0016.151116T1900Z-151117T0500Z/
/O.NEW.KRIW.HW.W.0015.151116T1900Z-151117T0500Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
148 AM MST MON NOV 16 2015

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...THE COLD FRONT IS EXPECTED TO PUSH SOUTH ACROSS 
  NORTHERN JOHNSON COUNTY BY NOON MONDAY. 

* WINDS...NORTH 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH.

* IMPACTS...TRAVELERS SHOULD BE PREPARED FOR VERY STRONG
  CROSSWINDS ON INTERSTATE 90 TODAY AND OTHER EAST WEST HIGHWAYS.
  SECURE ANY LOOSE ITEMS THAT COULD LIFTED OR BLOWN AWAY IN THESE
  STRONG WINDS. SCATTERED SNOW SHOWERS WITH THE COLD FRONT COULD
  ALSO REDUCE SHARPLY REDUCE VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
139 
WWUS75 KRIW 160848 CCA
NPWRIW

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE RIVERTON WY
148 AM MST MON NOV 16 2015

...VERY STRONG NORTH WIND EXPECTED IN JOHNSON COUNTY TODAY...

.A STRONG COLD FRONT WILL BLAST SOUTH ACROSS THE AREA TODAY WITH
HIGH WINDS LIKELY ACROSS NORTHERN JOHNSON COUNTY ALONG WITH
SCATTERED SNOW SHOWERS.

WYZ010-162300-
/O.UPG.KRIW.HW.A.0016.151116T1900Z-151117T0500Z/
/O.COR.KRIW.HW.W.0015.151116T1900Z-151117T0500Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
148 AM MST MON NOV 16 2015

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 10 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...THE COLD FRONT IS EXPECTED TO PUSH SOUTH ACROSS
  NORTHERN JOHNSON COUNTY BY NOON TODAY.

* WINDS...NORTH 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH.

* IMPACTS...TRAVELERS SHOULD BE PREPARED FOR VERY STRONG
  CROSSWINDS ON INTERSTATE 90 TODAY AND OTHER EAST WEST HIGHWAYS.
  SECURE ANY LOOSE ITEMS THAT COULD BE LIFTED OR BLOWN AWAY IN
  THESE STRONG WINDS. SCATTERED SNOW SHOWERS WITH THE COLD FRONT
  COULD ALSO SHARPLY REDUCE VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
451 
WWUS75 KRIW 162038
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
138 PM MST MON NOV 16 2015

...VERY STRONG NORTH WIND EXPECTED IN JOHNSON COUNTY TODAY...

.A STRONG COLD FRONT WILL BLAST SOUTH ACROSS THE AREA TODAY WITH
HIGH WINDS LIKELY ACROSS NORTHERN JOHNSON COUNTY ALONG WITH
SCATTERED SNOW SHOWERS.

WYZ010-170500-
/O.CON.KRIW.HW.W.0015.000000T0000Z-151117T0500Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
138 PM MST MON NOV 16 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS
EVENING...

* TIMING...A STRONG COLD FRONT WILL CONTINUE TO PUSH SOUTH ACROSS
  THE AREA WITH STRONG TO OCCASIONAL HIGH WINDS THROUGH THIS
  EVENING.

* WINDS...NORTH 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH.

* IMPACTS...TRAVELERS SHOULD BE PREPARED FOR VERY STRONG 
  CROSSWINDS ON INTERSTATE 90 TODAY AND OTHER EAST WEST 
  HIGHWAYS. SECURE ANY LOOSE ITEMS THAT COULD BE LIFTED OR BLOWN 
  AWAY IN THESE STRONG WINDS. SCATTERED SNOW SHOWERS WITH THE 
  COLD FRONT COULD ALSO SHARPLY REDUCE VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ002-170530-
/O.NEW.KRIW.HW.A.0017.151118T0000Z-151118T1500Z/
ABSAROKA MOUNTAINS-
138 PM MST MON NOV 16 2015

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. 

* TIMING...VERY STRONG WINDS COULD DEVELOP QUICKLY TUESDAY EVENING
  AND THEN PEAK EARLY WEDNESDAY. THIS HIGH WIND EVENT HAS THE
  POTENTIAL TO BE MUCH STRONGER THAN YOUR AVERAGE HIGH WIND EVENT.
  STAY TUNED FOR FUTURE UPDATES ON THIS POTENTIALLY DANGEROUS HIGH
  WIND EVENT.

* WINDS...WEST WIND 45 TO 55 MPH WITH GUSTS BETWEEN 80 AND 100
  MPH.

* IMPACTS...THESE EXPECTED HIGH WINDS WILL SEVERELY HAMPER TRAVEL
  ALONG THE CHIEF JOSEPH HIGHWAY...HIGHWAY 296...TUESDAY NIGHT AND
  WEDNESDAY MORNING. WINDS OF THIS MAGNITUDE CAN BLOWOVER
  VEHICLES AND CAUSE DAMAGE TO UNSECURED ITEMS AROUND YOUR
  PROPERTY. PLEASE STAY TUNED TO THE NATIONAL WEATHER SERVICE IN
  RIVERTON FOR FURTHER UPDATES ON THIS POTENTIALLY DANGEROUS HIGH
  WIND EVENT TUESDAY NIGHT AND WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ003-170530-
/O.NEW.KRIW.HW.A.0017.151118T0000Z-151118T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
138 PM MST MON NOV 16 2015

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING. 

* TIMING...VERY STRONG WINDS COULD DEVELOP QUICKLY TUESDAY EVENING
  AND THEN PEAK EARLY WEDNESDAY. THIS HIGH WIND EVENT HAS THE
  POTENTIAL TO BE MUCH STRONGER THAN YOUR AVERAGE HIGH WIND EVENT.
  STAY TUNED FOR FUTURE UPDATES ON THIS POTENTIALLY DANGEROUS HIGH
  WIND EVENT.

* WINDS...WEST WIND 35 TO 45 MPH WITH GUSTS BETWEEN 60 AND 80 MPH.
  SOME OF THE WINDIER LOCALES SUCH AS CLARK HAVE THE POTENTIAL TO
  HIT 100 MPH OR MORE DURING THIS EVENT.


* IMPACTS...THESE EXPECTED HIGH WINDS WILL SEVERELY HAMPER TRAVEL
  ALONG HIGHWAY 120 BETWEEN MEETEETSE...CODY AND CLARK TUESDAY
  NIGHT AND WEDNESDAY MORNING. CROSSWINDS OF THIS MAGNITUDE CAN
  BLOWOVER VEHICLES AND CAUSE DAMAGE TO UNSECURED ITEMS AROUND
  YOUR PROPERTY. PLEASE STAY TUNED TO THE NATIONAL WEATHER
  SERVICE IN RIVERTON FOR FURTHER UPDATES ON THIS POTENTIALLY
  DANGEROUS HIGH WIND EVENT TUESDAY NIGHT AND WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SKRBAC
481 
WWUS75 KRIW 170310
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
810 PM MST MON NOV 16 2015

...VERY STRONG POSSIBLE OVER NORTHWEST WYOMING TUESDAY NIGHT INTO
WEDNESDAY MORNING...

WYZ010-170415-
/O.CAN.KRIW.HW.W.0015.000000T0000Z-151117T0500Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
810 PM MST MON NOV 16 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

A NORTH TO NORTHWEST WIND OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH
WILL OCCUR TONIGHT WITH THE WIND SPEEDS DECREASING AFTER MIDNIGHT.
THE THREAT OF HIGH WIND GUSTS TO 60 MPH HAS ENDED AND THUS THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

$$

WYZ002-171200-
/O.CON.KRIW.HW.A.0017.151118T0000Z-151118T1500Z/
ABSAROKA MOUNTAINS-
810 PM MST MON NOV 16 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...

* TIMING...VERY STRONG WINDS COULD DEVELOP QUICKLY TUESDAY 
  EVENING AND THEN PEAK EARLY WEDNESDAY. THIS HIGH WIND EVENT 
  HAS THE POTENTIAL TO BE MUCH STRONGER THAN YOUR AVERAGE HIGH 
  WIND EVENT. STAY TUNED FOR FUTURE UPDATES ON THIS POTENTIALLY 
  DANGEROUS HIGH WIND EVENT. 

* WINDS...WEST WIND 45 TO 55 MPH WITH GUSTS BETWEEN 80 AND 100 
  MPH. 

* IMPACTS...THESE EXPECTED HIGH WINDS WILL SEVERELY HAMPER 
  TRAVEL ALONG THE CHIEF JOSEPH HIGHWAY...HIGHWAY 296...TUESDAY 
  NIGHT AND WEDNESDAY MORNING. WINDS OF THIS MAGNITUDE CAN 
  BLOWOVER VEHICLES AND CAUSE DAMAGE TO UNSECURED ITEMS AROUND 
  YOUR PROPERTY. PLEASE STAY TUNED TO THE NATIONAL WEATHER 
  SERVICE IN RIVERTON FOR FURTHER UPDATES ON THIS POTENTIALLY 
  DANGEROUS HIGH WIND EVENT TUESDAY NIGHT AND WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ003-171200-
/O.CON.KRIW.HW.A.0017.151118T0000Z-151118T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
810 PM MST MON NOV 16 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY MORNING...

* TIMING...VERY STRONG WINDS COULD DEVELOP QUICKLY TUESDAY 
  EVENING AND THEN PEAK EARLY WEDNESDAY. THIS HIGH WIND EVENT 
  HAS THE POTENTIAL TO BE MUCH STRONGER THAN YOUR AVERAGE HIGH 
  WIND EVENT. STAY TUNED FOR FUTURE UPDATES ON THIS POTENTIALLY 
  DANGEROUS HIGH WIND EVENT. 

* WINDS...WEST WIND 35 TO 45 MPH WITH GUSTS BETWEEN 60 AND 80 
  MPH. SOME OF THE WINDIER LOCALES SUCH AS CLARK HAVE THE 
  POTENTIAL TO HIT 100 MPH OR MORE DURING THIS EVENT. 

* IMPACTS...THESE EXPECTED HIGH WINDS WILL SEVERELY HAMPER 
  TRAVEL ALONG HIGHWAY 120 BETWEEN MEETEETSE...CODY AND CLARK 
  TUESDAY NIGHT AND WEDNESDAY MORNING. CROSSWINDS OF THIS 
  MAGNITUDE CAN BLOWOVER VEHICLES AND CAUSE DAMAGE TO UNSECURED 
  ITEMS AROUND YOUR PROPERTY. PLEASE STAY TUNED TO THE NATIONAL 
  WEATHER SERVICE IN RIVERTON FOR FURTHER UPDATES ON THIS 
  POTENTIALLY DANGEROUS HIGH WIND EVENT TUESDAY NIGHT AND 
  WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 15, 10:35 PM MST, 3 hours 13 minutes earlier.

Area forecast discussion, Nov 15, 10:35 PM MST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1035 PM MST SUN NOV 15 2015

.SHORT TERM...TONIGHT THROUGH WEDNESDAY (ISSUED AT 129 PM MST)

TROUGH DIGGING ONTO THE WEST COAST AND EVERYTHING IS STILL ON
TRACK FOR THIS SYSTEM TO DIG TOWARDS THE 4-CORNERS REGION OVER THE
NEXT 24 HOURS. MOST OF THE SIGNIFICANT FORCING WITH THIS SYSTEM
WILL REMAIN SOUTH OF OUR AREA BUT THERE WILL BE SOME WEAK QG
FORCING/FRONTOGENESIS AND SOME GOOD NLY UPSLOPE FOR A FEW HOURS.
IN ADDITION...DOWN IN SCNTRL SWEETWATER COUNTY...WE HAVE A CHANCE
OF A CONVERGENCE ZONE SETTING UP LATE MON AFTN THROUGH MONDAY
EVENING WHERE THE NW WINDS HIT THE NE WINDS. SAME AREA WAS
INDICATED YESTERDAY SO NO REAL CHANGE THERE. MAY BE A RATHER SMALL
AREA BUT IF IT DOES DEVELOP IT COULD HAVE A SIGNIFICANT IMPACT FOR
SEVERAL HOURS AS FAR NORTH AS THE RKS AREA AND I80.
OTHERWISE...PROBABLY JUST A QUICK BAND OF SNOW WITH FRONTAL
PASSAGE WITH MUCH LESS ACCUMULATION BUT WITH FALLING TEMPS AND
POTENTIAL FOR A SOME BLOWING SNOW. WILL LET THE NEXT SHIFT LOOK AT
THIS ONE MORE TIME AND SEE IF WE NEED A SHORT DURATION ADVISORY
FOR PARTS OF SWEETWATER COUNTY. CASPER MTN WILL ALSO LIKELY GET A
DECENT SHOT OF SOME UPSLOPE/OROGRAPHIC SNOW AS FRONT BLASTS SOUTH
TOMORROW AFTERNOON AND PRODUCES SOME DECENT NLY UPSLOPE FLOW ALONG
THE MTN. 3-5 INCHES ARE CERTAINLY POSSIBLE IF THE LOW DOESN'T GO
ANY FURTHER SOUTH MONDAY AFTERNOON AND EVENING. THE WRN MTNS SEE A
LITTLE SNOW WITH OUR SPLITTING TROUGH BUT ALL SUB- ADVISORY. COLD
FRONT BLASTS SOUTH ACROSS THE AREA QUICKLY ON MONDAY WITH HIGH
WIND POTENTIAL ACROSS NRN JOHNSON AND POSSIBLY THE FAR NRN BIG
HORN BASIN AND ON THE LEE OF THE OWL CREEKS/BRIDGER
MTNS...ESPECIALLY NEAR THE EAST OF THE MOUTH OF WIND RIVER CANYON.
CONDS IMPROVE LATER MONDAY NIGHT BEFORE SNOW RETURNS TO THE WEST
AS ISENTROPIC UPGLIDE QUICKLY MOVES IN AND MOISTENS UP THE
ATMOSPHERE. SNOW...MOSTLY LIGHT...WILL FALL TUESDAY BEFORE
INCREASING AHEAD OF A STRONG...COLD SHORTWAVE FROM THE NW ON
WEDNESDAY. WINDS WILL BECOME A HUGE FACTOR WITH OUR NEXT SYSTEM
ALSO WITH WINDS INCREASING TUESDAY AND THEN ESPECIALLY ON
WEDNESDAY WHEN H7 FLOW HITS OR EXCEEDS 50KTS AND H7 HEIGHT
GRADIENT IS FORECAST TO HIT 20DM. IN ADDITION...STRONG COLD FRONT
WILL BLAST S AND SE ACROSS THE AREA. SNOW WILL INCREASE AHEAD OF
AND WITH THIS FRONT OUT WEST WITH A SHOT OF SNOW EAST OF THE
DIVIDE ALONG THE FRONT AND BEHIND IT. HIGHLIGHTS WILL LIKELY BE
NEEDED OUT WEST FOR THIS NEXT EVENT. IT'LL BE TRICKY AS SNOW WILL
LIKELY CONTINUE WELL PAST THE SHORT TERM AND INTO THE MEDIUM
RANGE.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY

SWIFT AND DISTURBED NORTHWEST FLOW WEDNESDAY NIGHT THROUGH AT LEAST
THURSDAY BEFORE A MORE PRONOUNCED SHORT WAVE AMPLIFIES THE FLOW
TOWARD THE END OF THE WEEK. THIS WILL TRANSLATE TO A LOT OF WIND
THROUGH THE MIDDLE TO END OF THE WEEK WITH SEVERAL CHANCES AT SOME
SNOW ON BOTH SIDES OF THE DIVIDE...FOCUSED MORE ON THE NORTH AND
WEST BUT THERE ARE SIGNS OF A DECENT BAROCLINIC ZONE STRETCHING
ACROSS CENTRAL WYOMING THAT COULD DELIVER A MEANINGFUL SNOW TO THE
LOW ELEVATIONS EAST OF THE DIVIDE. THE GFS AND EUROPEAN DISAGREE ON
EXACTLY WHEN BUT THE BEST SHOT AT IT WILL BE FRIDAY.

A STRONGER TROUGH DIGGING OUT OF SOUTHEAST CANADA INTO THE MUCH OF
THE WEST IS POSSIBLE AT SOME TIME NEXT WEEKEND INTO EARLY NEXT WEEK
WITH MORE POTENTIAL FOR WIDESPREAD SNOW ON BOTH SIDES OF THE DIVIDE
...BUT THERE ARE SIGNIFICANT TIMING AND STRENGTH ISSUES. THUS HAVE
VALUED CONTINUITY WITH THE PREVIOUS FORECAST AS IT LOOKED LIKE A
GOOD COMPROMISE BETWEEN MODEL SOLUTIONS.

&&

.AVIATION.../06Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

VFR CONDITIONS WILL PREVAIL THROUGH 18Z. AFTER 18Z CONDITIONS OVER
THE NORTH WILL BECOME LOW VFR TO MVFR AS SNOW SHOWERS OCCUR AND A
GUSTY NORTH TO NORTHWEST WIND OCCURS. CONDITIONS IN THE NORTH WILL
IMPROVE TO VFR BY AROUND 01Z TUE AS THE SNOW SHOWERS DECREASE AND
MOVE OUT OF THAT AREA. FOR THE CENTRAL AREAS CONDITIONS WILL BECOME
LOW VFR TO MVFR AFTER 21Z. SNOW SHOWERS WILL OCCUR WITH LOCAL IFR
CONDITIONS AT TIMES THROUGH 03Z TUE. WINDY CONDITIONS IN THE CENTRAL
AS WELL AS THE NORTH WIND PREVAILS. CONDITIONS WILL IMPROVE BY 06Z
TUE IN THE CENTRAL. PLEASE SEE INDIVIDUAL TERMINAL SITES FOR A MORE
DETAILED FORECAST.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

SCATTERED SNOW SHOWERS WILL OCCUR IN FAR WEST AND SOUTHWEST WY
THROUGH 00Z TUE. AREAS OF MVFR TO LOCAL IFR CONDITIONS CAN BE
EXPECTED WITH SOME MOUNTAIN OBSCURATION. A GUSTY WIND WILL DEVELOP
AT MOST TERMINAL SITES BY 19Z AND THIS WILL CONTINUE INTO MONDAY
EVENING. AS THE SNOW SHOWERS DECREASE AFTER 01Z TUE...CONDITIONS
WILL IMPROVE TO VFR AT THE TERMINAL SITES. PLEASE SEE INDIVIDUAL
TERMINAL SITES FOR A MORE DETAILED FORECAST.

&&

.FIRE WEATHER...

...ELEVATED FIRE CONDITIONS TO CONTINUE INTO THE EARLY EVENING FOR
THE GREEN MOUNTAINS THROUGH NATRONA COUNTY AND UP INTO SOUTHERN
JOHNSON COUNTY...

STRONG SOUTHWEST WINDS AND RH'S DOWN IN THE TEENS WILL KEEP THE
FIRE DANGER ELEVATED INTO THE EARLY EVENING. GUSTY WIND WILL ALSO
AFFECT THE CODY FOOTHILLS AT TIMES THROUGH TONIGHT. ON MONDAY...A
STRONG COLD FRONT WILL PUSH RAPIDLY SOUTH ACROSS THE AREA WITH
SNOW ACROSS THE WEST AND SOUTH HALF MAINLY. NORTH WIND OF 25 TO 40
MPH CAN BE EXPECTED BEHIND THE FRONT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR
WYZ010.

&&

SHORT TERM...SKRBAC
LONG TERM...ALLEN
AVIATION...AR
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Nov 15, 5:37 PM MST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
537 PM MST SUN NOV 15 2015

WYZ001>020-022>030-161300-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
537 PM MST SUN NOV 15 2015

...HIGH WIND WATCH FOR NORTHERN JOHNSON COUNTY MONDAY AFTERNOON
AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOME SNOW SHOWERS WILL DEVELOP OVER SOUTHWEST WYOMING AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY INTO MONDAY NIGHT...1 TO 2 INCHES OF SNOW COULD OCCUR
ACROSS SWEETWATER COUNTY OVER TO NEAR CASPER MONDAY AFTERNOON AND
EVENING. HIGHER AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE OVER THE
HIGHER TERRAIN NEAR AND SOUTH OF ROCK SPRINGS AND ON CASPER
MOUNTAIN. THE SNOW WILL ALSO BE ACCOMPANIED BY STRONG NORTH WIND
WHICH WILL CREATE AREAS OF BLOWING SNOW. ELSEWHERE...LIGHT AMOUNTS
OF SNOW...WITH SOME BLOWING SNOW COULD OCCUR.

TUESDAY THROUGH THURSDAY...SNOWFALL POSSIBLE OVER THE FAR
NORTHWESTERN MOUNTAINS AT TIMES. STRONG TO VERY STRONG WEST TO
NORTHWEST WINDS ARE POSSIBLE TUESDAY AND WEDNESDAY. THE STRONGEST
WINDS ARE EXPECTED PRIMARILY ACROSS SWEETWATER COUNTY...THE UPPER
WIND RIVER BASIN...NORTHERN JOHNSON COUNTY...AND THE ABSAROKA
MOUNTAINS AND ADJACENT CODY FOOTHILLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS GREATER THAN 50 MPH ON
MONDAY AS WELL SNOWFALL AMOUNTS. THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 1:38 PM MSTHigh Wind WatchRIWFremont, Hot Springs, Park12 hr

Nearby

High Wind Warnings in Wyoming, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.